California, 2005

Wildfire in California, September 12, 2005

September 12, 2005 · NWS SGX · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 12, 1:00 PM PST, 18 minutes earlier.

Area forecast discussion, Sep 12, 1:00 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON SEP 12 2005

.SYNOPSIS...A WEAK UPPER LEVEL LOW PRESSURE TROUGH WILL PERSIST OVER
SOUTHWESTERN CALIFORNIA FOR THE BALANCE OF THE WEEK...KEEPING
DAYTIME TEMPS BELOW AVERAGE. AREAS OF NIGHT AND MORNING
CLOUDS...WITH AFTERNOON CLEARING AND SUNSHINE WILL CONTINUE WEST OF
THE MOUNTAINS. MOSTLY CLEAR SKIES...AND GUSTY AFTERNOON AND EVENING
WINDS WILL PREVAIL OVER THE MOUNTAINS AND DESERTS. TEMPERATURES WILL
SLOWLY INCREASE...BECOMING CLOSER TO SEASONAL NORMALS LATE IN THE
WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SATELLITE IMAGERY SHOWS NO STRATUS OVER LAND AND ONLY A SMALL AREA
OF STRATUS OVER THE COASTAL WATERS. LATEST ACARS SOUNDINGS SHOW THE
INVERSION STILL WEAK AND HOLDING AT AROUND 3200 FT.

MODELS KEEP WEAK CYCLONIC...TO FLAT DRY WESTERLY FLOW OVER SW CA
THROUGH THE WEEK. THIS SHOULD MEAN ONLY MINOR FLUCTUATIONS IN DAILY
WEATHER...MAINLY DUE TO THE DEVELOPMENT AND DISSIPATION OF THE
MARINE LAYER CLOUDS WEST OF THE MOUNTAINS...EVEN LESS VARIATION IN
THE MTNS AND DESERTS. THE MODELS ARE IN GOOD AGREEMENT...SHOWING A
MODEST INCREASE IN THE THICKNESS AND 500 MB HEIGHTS BY THU AND FRI
SO A FEW DEGREES OF WARMING ARE POSSIBLE LATER IN THE WEEK. THE
WINDS IN THE MTNS AND DESERTS SHOULD ALSO DECREASE LATER IN THE WEEK
AS PRESSURE GREDIENTS WEAKEN.

LOOKING FARTHER AHEAD...NEXT WEEKEND A STRONGER TROUGH IS FORECAST
TO MOVE OVER THE AREA WHICH WOULD MEAN MORE COOLING AND MARINE
CLOUDINESS FOR EARLY NEXT WEEK.

&&

.AVIATION...THE MARINE LAYER DEPTH WILL BE AROUND 3000 FEET DEEP
TONIGHT WITH A STRONGER INVERSION. A LITTLE LESS WIND OVER THE
MOUNTAINS AND DESERTS THIS AFTERNOON AND EVE. MORE COMPLETE STRATUS
COVERAGE IS EXPECTED TONIGHT DUE TO STRONGER INVERSION AND LESS
MIXING WITH HIGHER LAYERS. SCATTER OUT TUE MORNING WILL PROBABLY BE
AROUND 17-18Z.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PG
AVIATION...MM

NATIONAL WEATHER SERVICE SAN DIEGO IS ON THE INTERNET AT

WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 12, 3:00 AM PST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT MON SEP 12 2005

CAZ042-043-048-050-055-056-057-058-060-061-062-122300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT MON SEP 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.

JAD

NNNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, San Diego T X W

When
September 12, 1:18 PM PST to 4:00 PM PST
Where
San Diego T X W forecast zone
Reported by
NEWSPAPER
Coordinates
33.028, -116.770 (the zone’s center; the record gives no point)

A fire near Rincon burned 13 acres of brush before firefighters were able to gain control. The cause of the fire is unknown.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474956.